Hail, El Paso
- When
- August 8, 3:13 PM MST to 3:18 PM MST
- Where
- El Paso County, 10 mi SW of Colorado Spgs
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.733, -104.950
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 8, 1:07 PM MST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 207 PM MDT SUN AUG 8 2004 .SHORT TERM... (TONIGHT AND MONDAY) MAIN CONCERN IS PCPN CHANCES. TONIGHT AND MON THE UPR RIDGE WL BE CENTERED OVR AZ/SRN UT LEAVING THE FORECAST AREA WITH NW FLOW ALOFT. A COLD FRONT MOVED THRU ALL OF THE SE CO PLAINS THIS MORNING. DEW POINTS ARE IN THE LOWER 50S NR THE ERN MTS...TO AROUND 60 NR THE KANSAS BORDER. SO FAR HAVE SEEN JUST A FEW SHOWERS/TSTMS OVR THE SANGRES...HOWEVER THE WINDS ARE SLOWLY TURNING TO THE EAST OVR THE SE PLAINS AND ONCE WE GET A LITTLE BETTER LOW LVL EASTERLY WIND...SOME HYR DEW POINT AIR MAY GET DRAWN UP ALONG THE ERN MTS. THE HEATING COMBINED WITH THE MSTR THAT IS IN PLACE OVR ERN AREAS AND LOW LVL UPSLOPE FLOW...SHOULD LEAD TO SCT SHOWERS/TSTMS OVR THE ERN MTS BUT WL GO WITH ISOLD POPS ELSEWHERE. SHOULD SEE SHOWERS/TSTMS END BY MIDNIGHT. ETA SHOWS LITTLE LOW LVL MSTR TO PRODUCE LOW CLOUDS OVR THE SE PLAINS LATE TONIGHT/MON MORNING...BUT GFS SHOWS A LOT OF LOW LVL MSTR. WL GO WITH PARTLY CLOUDY SKIES TONIGHT...BUT LATER SHIFTS WL HAVE TO WATCH FOR THE POSSIBILITY OF MORE WIDESPREAD LOW CLOUD DEVELOPMENT. ON MON THE UPSLOPE FLOW IS EXPECTED TO DEEPEN OVR THE SE PLAINS/MTS AND THERE WL STILL BE MSTR TO WORK WITH. AFTERNOON CAPE VALUES ARE FORECAST TO GENERALLY BE 1000-1800 J/KG WITH BULK SHEAR VALUES OF 35 TO 40 KTS...ALONG WITH LAPSE RATES OF 8-9 C/KM. COULD SEE SOME SEVERE STORMS IN THE AFTERNOON AND EVENING OVR THE SE PLAINS. WL STICK WITH SCT POPS. WRN PORTIONS OF THE FORECAST AREA WL CONTINUE TO BE DRIER AND WL JUST GO WITH ISOLD POPS. WL BUMP UP TEMPS A LITTLE OVR ERN AREAS WHICH WL BE CLOSER TO GUIDANCE...WRN AREA LOOK OK. .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) SEVERE POTENTIAL MONDAY EVENING AND TUESDAY AFT/EVE ARE MAIN CONCERN. INHERITED GRIDS LOOK VERY GOOD...ONLY MADE MINOR CHANGES TO A FEW POPS AND TEMPS. SECOND IN SERIES OF FRONTS MOVES INTO THE CWA MONDAY EVENING... GENERATING TS ALONG FRONT AND ALONG MTS. CAPES RUNNING 1-2K WITH SHEAR 40+KTS IN THE EVENING HOURS. WOULD ANTICIPATE STORMS SOME SEVERE TO MOVE THROUGH EASTERN PLAINS IN THE EVENING. THINK MCS OR SQUALL LINE FEATURE WILL MOVE ACROSS THE FAR EAST PLAINS AND SOUTH OF THE AREA BY MIDNIGHT...HELD ONTO ISOLD COVERAGE OVERNIGHT FOR FAR EASTERN COUNTIES CONSIDERING LINGERING SHOWERS AND OUTFLOW GENERATED STORMS. EXPECTING A LITTLE BREAK FROM THE PRECIP IN THE MORNING AS SOUTHEASTERLY WINDS RETURN THE PLAINS AND NW FLOW INCREASES ALOFT. MIXING SHOULD BRING A NICE WARMUP ACROSS MOST OF THE AREA. DOWNSIDE OF THIS WILL BE INCREASING CAPES WITH HEATING...MODELS CURRENTLY DEPICT 2-3K J/KG BY MID AFTERNOON ACROSS ALL THE EASTERN PLAINS... WITH BULLSEYE OVER KIOWA AND PROWERS COUNTIES. LIS INCREASE TO -7 TO -8C AS SECOND VORT APPROACHES LATE IN THE DAY. MID LEVEL CAP HOLDS THROUGH THE MORNING...BUT IS ERODED BY 0Z. 0-6KM SHEAR RUNNING 40- 55KTS. BY 0Z INCOMING FRONT SHOULD FIRE OFF THUNDERSTORMS ACROSS THE MTNS AND EAST PLAINS...WITH LARGE HAIL DAMAGING WINDS AND ISOLATED TORNADOES A DEFINITE THREAT IF ALL OF THE ABOVE PARAMETERS STAY ON TRACK. INCREASED ALL EAST MTS/PLAINS TO SCATTERED FOR EVENING HOURS. AUTUMN-LIKE AIRMASS PUSHES IN OVERNIGHT. BEST DIVQ LIFT OVER THE AREA 6-12Z...HAVE AGAIN EXTENDED FAR EAST PLAINS POPS INTO THE OVERNIGHT...HANGING ON TO SCATTERED COVERAGE TILL EARLY MORNING. COOL CLOUDY DAY WED FROM THE SANGRES EASTWARD...WITH THETA E RIDGE STILL NOSING INTO THE I25 CORRIDOR. DECREASED COVERAGE TO ISOLATED... WITH COOL SURFACE AIRMASS CAPPING MUCH OF THE AREA AND ONLY MINIMAL MID LEVEL INSTABILITY. HOWEVER SOME LIFT OVER THE MOIST AIRMASS SHOULD GENERATE A FEW SHOWERS...UNTIL SUBSIDENCE SETTLES IN BEHIND DEPARTING TROF LATE IN THE DAY WHICH SHOULD SHUT THINGS DOWN BY MIDNIGHT. COOL TEMPS HANG ON INTO THURSDAY...WITH A WARMUP FOR FRIDAY-SUNDAY PERHAPS EVEN A RETURN TO THE LEE TROF SAT/SUN. NW FLOW ALOFT WITH EMBEDDED ENERGY CONTINUES OVER THE AREA. NO BIG CHANGES. KC && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 659 AM MDT SUN AUG 8 2004 COZ058>089-093>099-091300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 659 AM MDT SUN AUG 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON AND SPREAD ONTO THE PLAINS BY EVENING. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTING...AND WIND GUSTS UP TO 45 MPH. ONE OR TWO THUNDERSTORMS MAY DEVELOP INTO SEVERE THUNDERSTORMS ONE OR TWO STORMS COULD BECOME SEVERE...PRODUCING HAIL GREATER THAN PENNY SIZE...AND WIND GUSTS OF 60 MPH OR GREATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEASTERN COLORADO MONDAY AND TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. RELATIVELY HIGH CAPE AND VERTICAL SHEAR VALUES COULD BE IN PLACE DURING THE AFTERNOON AND EVENING HOURS ON MONDAY AND TUESDAY. THIS WOULD PROMOTE THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS ALONG AND EAST OF INTERSTATE 25...WHICH INCLUDES COLORADO SPRINGS...PUEBLO...TRINIDAD...LA JUNTA...LAMAR...AND SPRINGFIELD. MORE THUNDERSTORMS ARE PROJECTED ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO FOR WEDNESDAY THROUGH SATURDAY...BUT THE POTENTIAL FOR SEVERE WEATHER IS STILL UNCERTAIN. AROUND THE CONTINENTAL DIVIDE AND SAN LUIS VALLEY... THERE WILL BE THE POTENTIAL FOR HIGH CLOUD BASE THUNDERSTORMS PRODUCING LITTLE OR NO RAINFALL...LOCALLY GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING. WFF/METZE
The Pueblo radar (KPUX), 73 km away, was scanning. The volume nearest the first event began at 22:12 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419204, 5419205, 5419206, 5419273.